Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 19, 2014, 08:53:46 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 639373
  • Total Topics: 48534
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Side effects for Tivicay/Truvada (Bloating)  (Read 392 times)

0 Members and 1 Guest are viewing this topic.

Offline Turtle-12

  • Member
  • Posts: 23
Side effects for Tivicay/Truvada (Bloating)
« on: August 09, 2014, 03:44:14 PM »
Hi everyone, I have been on Tivicay and Truvada for 6 months now, with basically no major side effects (thank God). However, since I have been on this regime I gained about 8 kilos going from 90Kgs to 98... which at first I though it might be normal due to my immune system kicking in again; although even 90kg is too much for my height (1.74cm).

Since the regime, I have been pretty active, walking, jogging twice a week, swimming, and eating pretty much healthier than ever before, I stopped drinking, so I am sure that my weight gain is due to the side effects of this regime... In addition, I feel bloated and heavy all the time, not sure if my body is retaining a lot of water or gas, but I feel uncomfortable... Anybody else experiencing the same symptoms and if so what are you doing to overcome them... Is dieting a good choice when one is in an ARV regime? I am not superficial but I do want to keep my normal weight before infection...Thanks for your reactions...

Online Miss Philicia

  • Member
  • Posts: 24,093
  • celebrity poster, faker & poser
Re: Side effects for Tivicay/Truvada (Bloating)
« Reply #1 on: August 09, 2014, 06:18:45 PM »
For US readers: that is 5'7" and 216 lbs. Previous to this weight gain you would have been at 199 lbs.

Regardless of whether or not it is the HIV medication you were quite overweight previous to beginning your HAART treatment. If you are serious about getting to a more healthful weight you need to focus on simpler things like amount of calories going into your body and out. It's really that simple.

You don't give any more information -- age, gender -- but let's just say you are a male, aged 30. Using this link http://www.calculator.net/ideal-weight-calculator.html you should be around 72-77kg or 144-147lbs. (though the "healthy BMI" calculation is more generous).

I do not wish to sound discouraging -- it's true that perhaps the viread component of Truvada is causing you some bloating/flatulence, etc. but considering your previous weight issues I doubt it's to the degree you think. I encourage you to keep a dietary (truthful) diary for two weeks and make an appointment to see a dietician, and develop a more rigorous exercise regimen. You will only obtain a healthy weight by spending a year or two totally focusing on portion control and cardio exercise with some weight resistance training, and would likely benefit from some personal trainer sessions at the beginning.
"Iíve slept with enough men to know that Iím not gay"

Offline Turtle-12

  • Member
  • Posts: 23
Re: Side effects for Tivicay/Truvada (Bloating)
« Reply #2 on: August 11, 2014, 06:16:51 PM »
thanks a lot Miss Philicia for the advice, I think you are right...I will make an appt with a nutritionist and start a serious exercise routine to be on goal...I did the calculator and based on my personal data, I should be at 72-77kg...I have never in my life been at 77kg, the lower I haver ever been is 82 and that was OK for me... I don't have issues with my body, I just want to make sure that now that I am pos my weight does not come to be another health problem... so now i will focus on bringing myself back to the 80kgs mark slowly and with a long term strategy as you rightfully mentioned...thanks again for  your advice : o)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.